Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 11, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Apr 28, 2011, 12:48 AM EDT for 5 counties in Virginia; Greenbrier County, Monroe County, West Virginia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 12:48 AM EDT (04:48 UTC)
- Expired
- Apr 28, 2011, 6:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alleghany County, VA, Bath County, VA, City of Covington, VA, Craig County, VA, Giles County, VA, Greenbrier County, WV, Monroe County, WV
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 6:00 AM EDT | FLASH FLOOD | 5 E Burnsville, VA | JUNCTION OF THE BULLPASTURE AND COWPASTURE RIVERS CLOSED JUNCTION ROAD. |
| Apr 28, 6:30 AM EDT | FLASH FLOOD | 4 Se Burnsville, VA | COWPASTURE RIVER FLOODED AND CLOSED ROUTE 627...SCOTCH TOWN DRAFT |
| Apr 28, 6:30 AM EDT | FLASH FLOOD | 4 Se Burnsville, VA | COWPASTURE RIVER FLOODED AND CLOSED ROUTE 676...INDIAN DRAFT RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 312 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
451
WGUS51 KRNK 280448
FFWRNK
VAC005-017-045-071-580-WVC025-063-281045-
/O.NEW.KRNK.FF.W.0011.110428T0448Z-110428T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1248 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF COVINGTON IN WEST CENTRAL VIRGINIA
NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA
CRAIG COUNTY IN SOUTHWEST VIRGINIA
BATH COUNTY IN WEST CENTRAL VIRGINIA
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA
EASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
EASTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 645 AM EDT.
* AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED PAINT BANK...
COVINGTON...LEWISBURG...AND HOT SPRINGS.
* MANY CREEKS AND STREAMS WILL BE COMING UP AND OUT OF THEIR BANKS
THROUGH EARLY MORNING. STREET FLOODING IS ALSO EXPECTED AS ONE
HOUR RAINFALL RATES EXCEED 2 INCHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
STAY ALERT AND STAY AWAKE. MANY LANDSLIDE FATALITIES OCCUR WHEN
PEOPLE ARE SLEEPING. LISTEN TO A RADIO FOR WARNINGS OF INTENSE
RAINFALL. BE AWARE THAT INTENSE SHORT BURSTS OF RAIN MY BE
PARTICULARLY DANGEROUS...ESPECIALLY AFTER LONGER PERIODS OF HEAVY
RAINFALL AND DAMP WEATHER.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3820 7955 3818 7951 3816 7952 3817 7943
3736 8031 3733 8039 3741 8063 3775 8058
3810 8041 3813 8036 3806 8028 3804 8021
3807 7997 3810 7994 3813 7995 3818 7992
3825 7983
$$
WP3 follow-up statements
370
WGUS71 KRNK 280644
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
244 AM EDT THU APR 28 2011
VAC005-017-045-071-580-WVC025-063-281045-
/O.CON.KRNK.FF.W.0011.000000T0000Z-110428T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF COVINGTON VA-GILES VA-CRAIG VA-BATH VA-ALLEGHANY VA-MONROE
WV-GREENBRIER WV-
244 AM EDT THU APR 28 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR THE
CITY OF COVINGTON... EASTERN GREENBRIER...EASTERN MONROE...
ALLEGHANY...BATH...CRAIG AND NORTHEASTERN GILES COUNTIES...
AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE CLUSTERS OF THUNDERSTORMS MOVING THROUGH THE AREA PRODUCING
VERY HEAVY RAIN. THE BATH COUNTY SHERIFFS OFFICE REPORTS MINOR
FLOODING IN THE TOWN OF HOT SPRINGS. AREA CREEKS AND STREAMS WILL
SEE SHARP RISES...AND SOME WILL LIKELY COME OUT OF THEIR BANKS.
ADDITIONAL LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IS POSSIBLE
THROUGH 430 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEARTOWN
STATE PARK...LAKE MOOMAW...RORER...RENICK...LEONARD...FALLING
SPRING...WARM SPRINGS...MOUNTAIN GROVE...HOT SPRINGS...CALLISON...
BURNSVILLE AND BACOVA JUNCTION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3820 7955 3818 7951 3816 7952 3817 7943
3736 8031 3733 8039 3741 8063 3775 8058
3810 8041 3813 8036 3806 8028 3804 8021
3807 7997 3810 7994 3813 7995 3818 7992
3825 7983
$$
JJ196
WGUS71 KRNK 280909
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 AM EDT THU APR 28 2011
VAC005-017-045-071-580-WVC025-063-281045-
/O.CON.KRNK.FF.W.0011.000000T0000Z-110428T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF COVINGTON VA-GILES VA-CRAIG VA-BATH VA-ALLEGHANY VA-MONROE
WV-GREENBRIER WV-
509 AM EDT THU APR 28 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR THE
CITY OF COVINGTON...EASTERN GREENBRIER...EASTERN MONROE...
ALLEGHANY...BATH...CRAIG AND NORTHEASTERN GILES COUNTIES...
AT 500 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ADDITIONAL SCATTERED THUNDERSTORMS WITH HEAVY RAIN MOVING BACK INTO
THE WARNED AREA. RADAR ESTIMATES THESE STORMS MAY BRING A QUICK
INCH OF RAIN IN LESS THAN AN HOUR. THIS ADDITIONAL HEAVY RAIN MAY
CAUSE LOCALIZED FLASH FLOODING...OR ADD TO ANY ONGOING FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEARTOWN
STATE PARK...LAKE MOOMAW...RORER...RENICK...LEONARD...FALLING
SPRING...WARM SPRINGS...MOUNTAIN GROVE...HOT SPRINGS...CALLISON...
BURNSVILLE AND BACOVA JUNCTION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3820 7955 3818 7951 3816 7952 3817 7943
3736 8031 3733 8039 3741 8063 3775 8058
3810 8041 3813 8036 3806 8028 3804 8021
3807 7997 3810 7994 3813 7995 3818 7992
3825 7983
$$
JJ586
WGUS71 KRNK 281040
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 AM EDT THU APR 28 2011
VAC005-017-045-071-580-WVC025-063-281050-
/O.EXP.KRNK.FF.W.0011.000000T0000Z-110428T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF COVINGTON VA-GILES VA-CRAIG VA-BATH VA-ALLEGHANY VA-MONROE
WV-GREENBRIER WV-
640 AM EDT THU APR 28 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM EDT FOR THE CITY OF
COVINGTON... EASTERN GREENBRIER...EASTERN MONROE...ALLEGHANY...
BATH...CRAIG AND NORTHEASTERN GILES COUNTIES...
AT 635 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAD MOVED EAST OF THE WARNED AREA...SO THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 645 AM. HOWEVER...LARGER
STREAMS IN THE AREA WERE STILL RISING FROM THE RUNOFF OF THE HEAVY
RAIN OVERNIGHT. A FLOOD WARNING WILL BE ISSUED TO COVER THE RISES ON
THE LARGER STREAMS AND POSSIBLE RESULTING FLOODING.
LAT...LON 3820 7955 3818 7951 3816 7952 3817 7943
3736 8031 3733 8039 3741 8063 3775 8058
3810 8041 3813 8036 3806 8028 3804 8021
3807 7997 3810 7994 3813 7995 3818 7992
3825 7983
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 12:03 AM EDT, 45 minutes earlier.
Area forecast discussion, Apr 28, 12:03 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1203 AM EDT THU APR 28 2011
.SYNOPSIS...
A MOIST SOUTHERLY FLOW OF AIR WILL PERSIST ACROSS THE REGION THIS
EVENING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST.
THIS SLOW MOVING FRONT WILL CROSS THE MID ATLANTIC REGION LATE
TONIGHT INTO THURSDAY MORNING. COOLER HIGH PRESSURE WILL BUILD
INTO THE AREA THURSDAY NIGHT AND FRIDAY.
&&
.NEAR TERM /THROUGH TODAY/...
WIND ADVISORY NOW EXPIRED FOR THE FOUR COUNTIES OF SW VA. WINDS
WILL CONTINUE TO BE GUSTY IN THIS AREA...BUT THE RESULT OF
CONVECTIVE WINDS FROM SHOWERS AND STORMS...AND EVNETUALLY THE
INCREASING GRADIENT WIND BEHIND THE COLD FRONT. HOWEVER...THE
850 MB WINDS WILL BE WEAKER AND NOT AN OPTIMAL RIDGE TOP CROSSING
ANGLE FOR AN ADDITIONAL ADVISORY POST FRONT. HAVE ALSO ADJUSTED
LATEST TEMP...DEW POINT...POP AND WX GRIDS BASED UPON LATEST
SURFACE AND RADAR OBSERVATIONS AND ANTICIPATED TRENDS OVER THE
NEXT FEW HOURS.
PREVIOUS DISCUSSION...
PRESSURE RISES BEHIND THE FRONT WILL BE STRONG WITH
BREEZY AND GUSTY CONDITIONS. SATURATED GROUND AND GUSTY POST-
FRONTAL WINDS COULD DOWN TREES/POWER LINES FROM NON-THUNDERSTORM
WINDS.
TEMPERATURES AGAIN WILL BE MUGGY UNTIL THE FRONT PASSES TO THE EAST
THURSDAY AFTERNOON. SEASONAL TEMPERATURES AND DRIER CONDITION
EXPECTED THURSDAY AFTERNOON.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
LONG WAVE TROF MOVES EAST OF THE FORECAST AREA BY LATE FRIDAY. HAVE
DEEP NORTHWEST FLOW ON THURSDAY NIGHT AND FRIDAY AND ENOUGH LOW
LEVEL MOISTURE TO KEEP A CHANCE OF SHOWERS IN THE WESTERN UPSLOPE
AREAS THROUGH FRIDAY.
500 MB HEIGHTS START RISING ON FRIDAY NIGHT AND SATURDAY. AT THE
SURFACE HIGH PRESSURE WILL BE CENTERED OVER VIRGINIA AND NORTH
CAROLINA BY SATURDAY MORNING.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER RODGE CONTINUES INTO THE SOUTHEAST UNITED STATES ON SATURDAY
NIGHT AND SUNDAY. THE SURFACE HIGH MOVES OFFSHORE SATURDAY NIGHT AND
SUNDAY WITH DEEP SOUTHWEST WINDS DEVELOPING BY MONDAY.
MODELS ARE DIFFERENT WITH THE TIMING AND INTENSITY OF THE NEXT
APPROACHING TROF WITH THE OPERATIONAL ECMWF SHOWING A CLOSED 500MB
LOW AND THE OPERATIONAL GFS BEING FASTER THAN MOST OF THE OTHER
GUIDANCE. HPC GUIDANCE IS A COMPROMISE BETWEEN THE TWO AND HAVE
WEIGHTED HEAVILY TOWARD HPC GRIDS FOR THE EXTENDED.
THIS PUTS THE BEST PROBABILITY ON RAIN ON MONDAY NIGHT AND TUESDAY.
WILL KEEP WEDNESDAY BEHIND THE FRONT DRY.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
TONIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS THE AREA
WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW LEVEL
JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN
ADVANCE OF THE FRONT. TIMING OF JUST HOW FAST THE LINE OF
CONVECTION WILL MOVE THROUGH THE REGION WITH A CONSENSUS OF JUST
AFTER MIDNIGHT KBLF/KLWB TO THE EARLY MORNING HOURS KBCB/KROA TO
AROUND DAYBREAK OR SLIGHTLY LATER OUT EAST. THEREFORE INCLUDED A
PREVAILING TSRA MENTION AT ALL BUT THE EASTERN SITES. HOWEVER
INCLUDING A VCSH/CB MENTION FOR KLYH/KDAN FOR LATE TONIGHT IN CASE
TIMING IS A BIT FASTER.
THE LINE OF SHRA/TSRA MAY NOT EXIT THE EAST UNTIL MID MORNING THU
FOLLOWED BY HIGH PRESSURE ACROSS THE AREA THURSDAY AFTERNOON INTO
FRIDAY. HOWEVER WITH THE PARENT UPPER TROUGH STILL
OVERHEAD...LOOKING AT VFR CONDITIONS WITH ISOLATED TO SCATTERED
STEEP LAPSE RATE SHOWERS. HIGH PRESSURE AND HIGHER HEIGHTS SHOULD
FINALLY ENSURE OVERALL VFR CONDITIONS FOR THE WEEKEND.
&&
.HYDROLOGY...
AN AREA OF MODERATE RAIN SHOWERS WILL ACCOMPANY A COLD FRONT THAT
WILL PASS THROUGH THE REGION OVERNIGHT INTO EARLY THURSDAY
MORNING. ISOLATED...HEAVY RAIN PRODUCING THUNDERSTORMS WILL ALSO
ACCOMPANY THE FRONT. THERE IS A CONCERN THAT QUICK BURSTS OF VERY
HEAVY RAIN FROM THESE THUNDERSTORMS MAY PROMPT FLASH FLOODING. THE
CONCERN IS EVEN HIGHER WHERE MULTIPLE THUNDERSTORMS TRACK OVER THE
SAME AREA IN A SHORT PERIOD OF TIME.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR VAZ007-
009>020-022>024-032>035.
NC...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR NCZ001>003-
018-019.
WV...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR WVZ042>045.
&&
SYNOPSIS...JH
NEAR TERM...DS/RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS/RCS
HYDROLOGY...DSHazardous weather outlook, Apr 28, 12:42 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1242 AM EDT THU APR 28 2011 NCZ003-019-VAZ032>035-290445- SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST- 1242 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...TORNADO WATCH 247 IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-290445- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 1242 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...TORNADO WATCH 247 IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-290445- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1242 AM EDT THU APR 28 2011 ...TORNADO WATCH 247 IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 27, 11:07 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1107 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL SALTVILLE 36.88N 81.76W
04/27/2011 E4.50 INCH SMYTH VA EMERGENCY MNGR
REPORTS OF NUMEROUS TREES AND LARGE BRANCHES DOWN IN
AND AROUND TOWN
1032 PM TSTM WND DMG SALTVILLE 36.88N 81.76W
04/27/2011 SMYTH VA EMERGENCY MNGR
REPORTS OF NUMEROUS TREES AND LARGE BRANCHES DOWN IN
AND AROUND TOWN
&&
EVENT NUMBER RNK1100151
EVENT NUMBER RNK1100152
WERTLocal storm report, Apr 27, 11:25 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1125 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL ROCKY GAP 37.23N 81.10W
04/27/2011 E0.25 INCH BLAND VA EMERGENCY MNGR
&&
KMLocal storm report, Apr 27, 11:28 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1128 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL BLUEFIELD 37.24N 81.27W
04/27/2011 E1.00 INCH TAZEWELL VA PUBLIC
&&
KMLocal storm report, Apr 27, 11:42 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 3 E BLUEFIELD 37.27N 81.16W
04/27/2011 E1.00 INCH MERCER WV TRAINED SPOTTER
&&
EVENT NUMBER RNK1100154
JHLocal storm report, Apr 27, 11:45 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1145 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM HAIL 1 SSE CHILHOWIE 36.79N 81.68W
04/27/2011 E1.75 INCH SMYTH VA LAW ENFORCEMENT
&&
EVENT NUMBER RNK1100155
WERTLocal storm report, Apr 28, 12:42 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1242 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FUNNEL CLOUD SUGAR GROVE 36.77N 81.40W
04/28/2011 SMYTH VA PUBLIC
&&
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:01 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania, City of Danville | 44 min |
| Apr 27, 8:09 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell | 66 min |
| Apr 27, 8:32 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 43 min |
| Apr 27, 8:45 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 45 min |
| Apr 27, 9:06 PM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more | 13 hr |
| Apr 27, 9:11 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 34 min |
| Apr 27, 10:12 PM EDT | Tornado Warning | RNK | Bland, Smyth, Tazewell | 48 min |
| Apr 27, 10:26 PM EDT | Tornado Warning | RNK | Bland, Smyth, Tazewell, Wythe | 49 min |
| Apr 27, 10:39 PM EDT | Flash Flood Warning | RNK | Bland, Smyth, Tazewell | 6 hr |
| Apr 27, 11:09 PM EDT | Tornado Warning | RNK | Bland, Giles, Tazewell | 51 min |
| Apr 27, 11:12 PM EDT | Tornado Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 48 min |
| Apr 27, 11:19 PM EDT | Flash Flood Warning | RNK | Carroll, Giles, Grayson, Montgomery, Pulaski, Wythe and 2 more | 6 hr |
| Apr 27, 11:53 PM EDT | Tornado Warning | RNK | Bland, Giles, Montgomery, Pulaski, Tazewell, Wythe | 52 min |
| Apr 27, 11:56 PM EDT | Tornado Warning | RNK | Alleghany, City of Covington | 49 min |
| Apr 28, 12:01 AM EDT | Tornado Warning | RNK | Bland, Carroll, Grayson, Smyth, Wythe | 44 min |
| Apr 28, 12:40 AM EDT | Tornado Warning | RNK | Bath | 35 min |
| Apr 28, 12:45 AM EDT | Tornado Warning | RNK | Bland, Giles, Montgomery, Pulaski, Wythe, City of Radford | 45 min |
| Apr 28, 1:03 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Covington | 57 min |
| Apr 28, 1:12 AM EDT | Tornado Warning | RNK | Bland, Smyth, Tazewell, Wythe | 33 min |
| Apr 28, 1:19 AM EDT | Tornado Warning | RNK | Craig, Giles, Montgomery, Roanoke | 26 min |
| Apr 28, 1:20 AM EDT | Tornado Warning | RNK | Bland, Smyth, Tazewell, Wythe | 25 min |
| Apr 28, 1:28 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Rockbridge, City of Lexington | 21 min |
| Apr 28, 1:34 AM EDT | Tornado Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Lexington | 41 min |
| Apr 28, 1:39 AM EDT | Flash Flood Warning | RNK | Bland | 3 hr |
| Apr 28, 1:43 AM EDT | Tornado Warning | RNK | Alleghany, Botetourt, Craig, Montgomery | 19 min |
| Apr 28, 1:47 AM EDT | Tornado Warning | RNK | Bland, Giles, Tazewell, Wythe | 9 min |
| Apr 28, 2:17 AM EDT | Tornado Warning | RNK | Craig, Giles | 28 min |
| Apr 28, 3:22 AM EDT | Flash Flood Warning | RNK | Alleghany, Botetourt, Craig, Franklin, Montgomery, Roanoke and 2 more | 4 hr |
| Apr 28, 4:17 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 30 min |
| Apr 28, 5:32 AM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Grayson, Montgomery, City of Galax | 3 hr |
| Apr 28, 5:51 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Patrick | 54 min |
| Apr 28, 6:40 AM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, City of Buena Vista and 1 more | 65 min |
| Apr 28, 6:46 AM EDT | Special Weather Statement | RNK | Patrick | 29 min |
| Apr 28, 6:47 AM EDT | Areal Flood Warning | RNK | Alleghany, Bath, Craig, City of Covington | 6 hr |
| Apr 28, 6:48 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Henry, Patrick | 24 min |
| Apr 28, 7:13 AM EDT | Special Weather Statement | RNK | Patrick | 32 min |
| Apr 28, 7:44 AM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Buckingham, City of Lynchburg | 76 min |
| Apr 28, 7:48 AM EDT | Special Weather Statement | RNK | Campbell | 72 min |
| Apr 28, 8:09 AM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, Craig | 10 hr |
| Apr 28, 8:56 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell, Charlotte, City of Lynchburg | 64 min |
| Apr 28, 10:06 AM EDT | Special Weather Statement | RNK | Halifax | 39 min |
| Apr 28, 12:38 PM EDT | Special Weather Statement | RNK | City of Danville | 52 min |
| Apr 28, 12:44 PM EDT | Areal Flood Warning | RNK | Bath | 6 hr |
| Apr 28, 6:33 PM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, Craig | 6 hr |
| Apr 27, 10:32 PM EDT | Tornado Warning | RNK | Greenbrier | 43 min |
| Apr 27, 10:57 PM EDT | Tornado Warning | RNK | Greenbrier, Mercer, Summers | 48 min |
| Apr 27, 11:43 PM EDT | Tornado Warning | RNK | Greenbrier, Summers | 36 min |
| Apr 28, 1:45 AM EDT | Tornado Warning | RNK | Greenbrier, Mercer, Monroe, Summers | 31 min |
| Apr 28, 11:16 AM EDT | River Flood Warning | RNK | Greenbrier, Monroe, Summers | 10 hr |
Nearby
Flash Flood Warnings in Virginia, 2011Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.